MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.366
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that in the sterile processing department on (b)(6) 2018, it was discovered that the targeting hole of the 130 degree aiming arm for trochanteric fixation nails (tfns) was not lining up and might have morphed through the years.There was no patient involvement.This report is for a 130 degree aiming arm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 357.366; lot: 1758373; manufacturing site: haegendorf; release to warehouse date: march 26, 2008.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: device interaction / functional visual inspection: visual inspection of the returned device performed at customer quality (cq) identified significant post manufacturing wear, but no damage that would prevent functionality was observed.There are several nicks and scratches on the aiming arm body that go through the black anodize hard coat and reveal the base aluminum substrate.Functional test: a functional test to replicate the reported condition of the targeting hole not lining up was not able to be performed at cq because the mating devices involved in the construct were not returned.Therefore, the reported condition was not able to be confirmed.Device history record (dhr) review: the returned device was manufactured in march 2008 and is over 10 years old.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Document/specification review: aiming arm assembly design drawings and aiming arm body component design drawings were reviewed during this investigation.The 130 degree aiming arm (357.366) is a reusable instrument in the trochanteric fixation nail (tfn) system and is used to achieve the proper angle for inserting the helical blade for proximal locking of the nail and a locking bolt/screw for distal locking of short nails.The 130 degree aiming arm is one of three aiming arms available in the system (125 degree - part# 357.365 and 135 degree - part# 357.367).After the nail is inserted into the femur, the aiming arm is attached to the insertion handle and a buttress/compression nut and blade guide sleeve assembly are inserted through the aiming arm and locked into position.A helical blade can be inserted and locked into the nail following insertion of a guide wire and predrilling.Insertion of a locking bolt/screw for distal locking of short nails is achieved through the ø11mm targeting hole.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the diameter of the targeting hole measured ø11.00mm at cq which is within specification of ø11.0 +0.03/-0mm per aiming arm body component design drawing.Conclusion: a definitive root cause for the reported condition of misalignment could not be determined based on the provided information.This complaint was not able to be confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8025747
Report Number2939274-2018-54713
Device Sequence Number1194928
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.366
Device Lot Number1758373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/16/2018
12/06/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/06/2018
12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1